Alert archive / California / Flash Flood Watches in 2014
Flash Flood Watch 4, NWS San Diego, CA
NWS San Diego, CA issued this flash flood watch at Aug 1, 2014, 10:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 2, 2014, 9:00 AM PDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2014, 10:00 PM PDT (05:00 UTC)
- In effect from
- Aug 2, 2014, 9:00 AM PDT
- Expired
- Aug 3, 2014, 8:00 PM PDT
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
- Flood severity
- None
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WGUS66 KSGX 020500 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 PM PDT FRI AUG 1 2014 ...THUNDERSTORMS WITH HEAVY RAIN SATURDAY AND SATURDAY EVENING COULD PRODUCE FLASH FLOODING IN THE MOUNTAINS AND DESERTS... .A LOW PRESSURE SYSTEM MOVING FROM BAJA CALIFORNIA INTO SOUTHERN CALIFORNIA WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. SOME OF THE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL BRING VERY HEAVY RAINFALL AND COULD PRODUCE FLASH FLOODING. THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE AFTERNOON...BUT SOME THUNDERSTORMS WILL LIKELY CONTINUE SATURDAY NIGHT. THERE IS SOME THREAT OF HEAVY RAIN LATE SATURDAY NIGHT AND SUNDAY AS WELL...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BEYOND SATURDAY EVENING. CAZ055-056-058-060>062-021300- /O.NEW.KSGX.FF.A.0004.140802T1600Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1000 PM PDT FRI AUG 1 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 9 AM PDT SATURDAY THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM 9 AM PDT SATURDAY THROUGH SATURDAY EVENING * THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS AND DESERTS SATURDAY AND CONTINUE INTO SATURDAY EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MAXWELL
6 follow-up statements
737 WGUS66 KSGX 021143 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 443 AM PDT SAT AUG 2 2014 ...THUNDERSTORMS WITH HEAVY RAIN TODAY AND THIS EVENING COULD PRODUCE FLASH FLOODING IN THE MOUNTAINS AND DESERTS... .A LOW PRESSURE SYSTEM MOVING FROM BAJA CALIFORNIA INTO SOUTHERN CALIFORNIA WILL CREATE SHOWERS AND THUNDERSTORMS OVER THE REGION. SOME OF THE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL GENERATE VERY HEAVY RAINFALL...AND COULD PRODUCE FLASH FLOODING. THUNDERSTORMS WILL BE MOST WIDESPREAD IN THE AFTERNOON...BUT SOME THUNDERSTORMS WILL LIKELY CONTINUE SATURDAY NIGHT. THERE IS SOME THREAT OF HEAVY RAIN LATE SATURDAY NIGHT AND SUNDAY AS WELL...AND THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED BEYOND SATURDAY EVENING. CAZ055-056-058-060>062-022100- /O.CON.KSGX.FF.A.0004.140802T1600Z-140803T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 443 AM PDT SAT AUG 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 AM PDT THIS MORNING THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * FROM 9 AM PDT THIS MORNING THROUGH THIS EVENING * THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE MOUNTAINS AND DESERTS SATURDAY AND CONTINUE INTO SATURDAY EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JJT
862 WGUS66 KSGX 022040 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT SAT AUG 2 2014 ...THUNDERSTORMS WITH HEAVY RAIN COULD PRODUCE FLASH FLOODING IN THE MOUNTAINS AND DESERTS THROUGH SUNDAY EVENING... .WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN CALIFORNIA...AS AN AREA OF LOW PRESSURE MOVES ACROSS THE REGION. SOME OF THE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WILL GENERATE VERY HEAVY RAINFALL...AND COULD PRODUCE FLASH FLOODING. CAZ055-056-058-060>062-030500- /O.EXT.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 140 PM PDT SAT AUG 2 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * THROUGH SUNDAY EVENING. * THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH SUNDAY EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PALMER
958 WGUS66 KSGX 030312 FFASGX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 812 PM PDT SAT AUG 2 2014 ...FLASH FLOOD WATCH EXPANDED TO ALL OF SAN DIEGO COUNTY AND THE INLAND EMPIRE... ...FLASH FLOOD WATCH CONTINUES FOR THE MOUNTAINS AND DESERTS... .SHOWERS AND SCATTERED THUNDERSTORMS WILL BE INCREASING LATER TONIGHT THROUGH SUNDAY DUE TO A VERY WET AIR MASS AND AN APPROACHING AREA OF LOW PRESSURE FROM THE SOUTH. THE GREATEST CHANCE FOR HEAVY RAIN AND FLOODING WILL BE IN THE MOUNTAINS AND ADJACENT VALLEY AND DESERT AREAS...BUT THE RISK IS SUFFICIENT TO INCLUDE ALL OF SAN DIEGO COUNTY DUE TO THE TRACK OF THE LOW PRESSURE AREA FROM THE SOUTH. IN ADDITION...CONVECTIVE OUTFLOW MAY PLAY A ROLE IN IN DEVELOPING THUNDERSTORMS AND HEAVY RAINS OVER THE DESERT FOOTHILLS LATE TONIGHT AND SUNDAY MORNING. CLOUDS MAY KEEP HEATING LIMITED ON SUNDAY AND LIMIT THE EXTENT OF THUNDERSTORMS. BUT PERSISTENT TRAINING OF SHOWERS IN SOME AREAS WILL BE A CONCERN AND MAY RESULT IN FLASH FLOODING...ESPECIALLY BELOW THE MOUNTAIN SLOPES...AND IN POORLY DRAINED URBAN AREAS. CAZ043-048-050-031200- /O.EXA.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 812 PM PDT SAT AUG 2 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS AND SAN DIEGO COUNTY VALLEYS. * EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE LATE TONIGHT THROUGH SUNDAY. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY IN POORLY DRAINED URBAN AREAS...NEAR AND BELOW RECENTLY BURNED AREAS IN SAN DIEGO COUNTY...AND THROUGH NORMALLY DRY CREEK BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAZ055-056-058-060>062-031200- /O.CON.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 812 PM PDT SAT AUG 2 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY MOUNTAINS. * THROUGH SUNDAY EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP THROUGH SUNDAY EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS AND SOME DISTANCE DOWNSTREAM. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND BELOW RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JAD
235 WGUS66 KSGX 031140 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 440 AM PDT SUN AUG 3 2014 ...FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING... .A DISTURBANCE OVER THE REGION WILL CONTINUE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS TODAY. A WET AIR MASS WILL INCREASE THE CHANCE FOR FLASH FLOODING IN SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES WITH DEVELOPING STORMS AND UP-SLOPE FLOW ALONG HIGHER TERRAIN. CONDITIONS WILL IMPROVE TONIGHT AS DRIER AIR MOVES INTO THE AREA. CAZ043-048-050-055-056-058-060>062-032100- /O.CON.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 440 AM PDT SUN AUG 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP THROUGH THIS EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS AND SOME DISTANCE DOWNSTREAM. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND BELOW RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JJT
293 WGUS66 KSGX 032025 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PDT SUN AUG 3 2014 ...FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING... .SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...BEFORE GRADUALLY TAPERING OFF OVERNIGHT...AS AN UPPER LEVEL DISTURBANCE SLOWLY MOVES THROUGH THE AREA. RAINFALL RATES OF AN INCH OR GREATER HAVE BEEN OBSERVED ALREADY THIS AFTERNOON. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8 PM. CAZ043-048-050-055-056-058-060>062-040300- /O.CON.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 125 PM PDT SUN AUG 3 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. * UNTIL 8 PM PDT THIS EVENING. * SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. FLASH FLOODING WILL BE POSSIBLE WHERE HEAVY RAIN OCCURS AND SOME DISTANCE DOWNSTREAM. * HEAVY RAINFALL WILL PRODUCE RUNOFF THAT COULD LEAD TO FLASH FLOODS...ESPECIALLY ALONG MOUNTAIN STREAMS...DESERT WASHES AND BELOW RECENTLY BURNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PALMER
852 WGUS66 KSGX 040254 FFASGX FLOOD WATCH NATIONAL WEATHER SERVICE SAN DIEGO CA 754 PM PDT SUN AUG 3 2014 CAZ043-048-050-055-056-058-060>062-040400- /O.EXP.KSGX.FF.A.0004.000000T0000Z-140804T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 754 PM PDT SUN AUG 3 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA WILL EXPIRE AT 8 PM PDT THIS EVENING. NUMEROUS REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED ACROSS SOUTHWESTERN CALIFORNIA TODAY AND ARE DOCUMENTED IN LOCAL STORM REPORTS AT WWW.WEATHER.GOV/SANDIEGO. THUNDERSTORM ACTIVITY IS DIMINISHING THIS EVENING. SOME SHOWERS AND THUNDERSTORMS PERSIST...AND LOCAL URBAN AND SMALL STREAM FLOODING IS STILL POSSIBLE...BUT THE ACTIVITY IS WINDING DOWN SO THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE. $$ JAD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 9:30 PM PDT, 30 minutes earlier.
Area forecast discussion, Aug 1, 9:30 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT FRI AUG 1 2014 .SYNOPSIS... UPPER LEVEL LOW PRESSURE WILL MOVE OUT OF BAJA CALIFORNIA INTO SOUTHERN CALIFORNIA AND BRING SHOWERS AND THUNDERSTORMS AT TIMES OVER THE WEEKEND. GREATEST PRECIPITATION AMOUNTS WILL BE IN THE MOUNTAINS...BUT SOME PRECIPITATION COULD OCCUR ALONG THE COAST AS WELL...ESPECIALLY LATE SATURDAY THROUGH SUNDAY. THERE IS A THREAT FOR FLASH FLOODING MAINLY IN THE MOUNTAINS AND DESERTS SATURDAY INTO SATURDAY NIGHT. COOLER BUT HUMID WEATHER WILL PREVAIL OVER THE WEEKEND. LOW PRESSURE WILL MOVE NORTH OUT OF THE AREA BY MONDAY AND BRING A RETURN TO FAIR WEATHER WITH MOSTLY SEASONAL TEMPERATURES AND AREAS OF NIGHT AND MORNING COASTAL LOW CLOUDS FOR MOST OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SCATTERED THUNDERSTORMS ENDED BY 530 PM...AND SKIES WERE PARTLY CLOUDY THIS EVENING. AFTER A SPIKE IN PRECIPITABLE WATER...TO AROUND 2 INCHES IN THE LOWER DESERTS...GPS MET SENSORS SHOW SOME DECREASE IN THE PW VALUES...AT LEAST TEMPORARILY. THERE IS A LOT OF THUNDERSTORM ACTIVITY IN ARIZONA/SONORA...AND SOME OF THAT WILL LIKELY MOVE WEST INTO EASTERN RIVERSIDE/IMPERIAL COUNTIES OVERNIGHT WITH A POSSIBILITY OF ARRIVAL IN SOME OF OUR EASTERN MTNS/DESERTS BEFORE SUNRISE SATURDAY. NEAR THE COAST...STRATUS IS PATCHY ALONG THE COAST...BUT INLAND PROGRESS WILL LIKELY BE IMPEDED OVERNIGHT DUE TO THE MID-LEVEL CLOUDS FROM THE SOUTHEAST. THE UPPER LEVEL LOW IS CURRENTLY APPROACHING THE MID-POINT OF BAJA CALIFORNIA AND WILL CONTINUE TO MOVE NORTHWEST. DUE TO THE DYNAMICS WITH THE LOW...AND MULTIPLE VORT MAXES AND UPWARD MOTION/OMEGA FIELDS...THIS IS A TRICKY FORECAST AS CLOSED LOWS...ESPECIALLY THOSE OF TROPICAL ORIGIN...ARE DIFFICULT FOR THE MODELS TO PREDICT. MOST LIKELY...SATURDAY WILL BE A CONVECTIVE DAY WITH THUNDERSTORMS MOST PREVALENT OVER THE MOUNTAINS DUE TO THE BEST LI VALUES...MOSTLY BELOW -5...INCLUDING SOME SURFACE HEATING. HOWEVER...DUE TO VORT MAXES MOVING THROUGH AND INSTABILITY ALOFT...THERE COULD BE THUNDERSTORMS ANYWHERE INCLUDING THE COAST...ESPECIALLY IN THE AFTERNOON. THERE IS A CHANCE OF FLASH FLOODING MAINLY IN THE MOUNTAINS AND DESERTS...AND A FLASH FLOOD WATCH WILL LIKELY BE ISSUED SOON FOR SATURDAY. THERE IS A SMALL RISK THAT A FEW THUNDERSTORMS COULD BECOME SEVERE DUE TO A DECENT AMOUNT OF SHEAR...MAINLY ASSOCIATED WITH THE NORTHEAST WINDS AT 500 MB UP TO 30 KNOT SATURDAY AFTERNOON...INCREASING TO 40 KNOTS SATURDAY EVENING AROUND THE NORTH SIDE OF THE LOW...WITH THE MAIN RISK BEING HAIL. PRECIP COULD BE QUITE WIDESPREAD SAT NIGHT/SUNDAY AS THE ATMOSPHERE WILL BE NEARLY SATURATED THROUGH MOST OF THE 850-500 MB COLUMN...POSSIBLY EVEN TO NEAR THE SURFACE. COASTAL AREAS COULD GET SEVERAL HOURS OF RAIN...POSSIBLY STRATIFORM RAIN...DURING THIS TIME PERIOD. PRECIP AMOUNTS ARE DIFFICULT TO ESTIMATE...ESPECIALLY DUE TO THE INFREQUENCY OF A SYSTEM LIKE THIS...BUT STORM TOTAL AMOUNTS SATURDAY-SUNDAY WILL LIKELY BE 1-3 INCHES IN THE MOUNTAINS AND 1/4 TO 3/4 INCH IN THE VALLEYS AND DESERTS WITH MOSTLY LESS THAN 1/4 INCH NEAR THE COAST. SUNDAY PRECIP MAY END UP BEING MORE STRATIFORM THAN CONVECTIVE WITH UPSLOPE OROGRAPHICS IN SOME MOUNTAIN LOCATIONS DUE TO THE POSSIBILITY OF A LARGE CLOUD SHIELD. MODELS ARE PRETTY CONSISTENT WITH PRECIP MOVING OUT BY MONDAY...THEN WE GO INTO WEST FLOW WHICH WILL BRING FAIR WEATHER AND SEASONAL TEMPS. ONSHORE FLOW SHOULD BRING AREAS OF NIGHT/MORNING COASTAL STRATUS...WITH THE MARINE LAYER DEEPENING A BIT AROUND WED/THU AS A TROUGH MOVES OVER THE WEST COAST. && .AVIATION... 020400Z...COAST/VALLEYS...PATCHY STRATUS WITH BASES 800-1100 FT MSL AND TOPS 1400 FT MSL WILL MOVE INLAND 10-15 MILES TONIGHT...AFFECTING KSNA...KCRQ...AND KSAN. VIS WILL BE LOCALLY REDUCED TO 1 MILE OR LESS WHERE CLOUDS INTERSECT THE COASTAL MESAS. THESE LOW CLOUDS WILL ERODE TO THE COAST BETWEEN 02/1400-1600Z. CONFIDENCE IS MODERATE...AS LONG THE HIGH CLOUDS DO NOT HAVE MUCH OF AN IMPACT ON THE STRATUS COVERAGE. SCT/BKN MID AND HIGH LEVEL CLOUDS AT OR ABOVE 10000 FT MSL WILL THICKEN OVER THE REGION THROUGH THE DAY SATURDAY. AFTER 03/0000Z...THERE WILL BE MULTIPLE CLOUD LAYERS ABOVE 9000 FT MSL WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SPREADING FROM EAST TO WEST ALL THE WAY TO THE COAST. MOUNTAINS/DESERTS...SCT/BKN HIGH CLOUDS AT OR ABOVE 10000 FT MSL WILL CONTINUE THROUGH SATURDAY. CUMULONIMBUS WITH BASES 9000 FT MSL WILL DEVELOP OVER THE MOUNTAINS AFT 02/1800Z AND PUSH INTO THE DESERTS AND/OR COASTAL VALLEYS DURING THE EARLY EVENING. THESE STORMS COULD CONTAIN HEAVY RAIN AND STRONG DOWNDRAFTS. && .MARINE... 900 PM...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE COASTAL WATERS SATURDAY THROUGH SUNDAY MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...CLOUD TO WATER LIGHTNING AND BRIEF GUSTY WINDS. OTHERWISE...NO MARINE HAZARDS ARE EXPECTED THROUGH WEDNESDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED FOR TONIGHT. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SKYWARN ACTIVATION MAY BE NEEDED SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TO BE ISSUED SHORTLY FOR SATURDAY FOR THE MOUNTAINS AND DESERTS. && PUBLIC...MAXWELL AVIATION/MARINE...JT
In the hours before
Local storm report, Aug 1, 4:05 PM PDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 PM PDT FRI AUG 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD 19 NE VALLEY CENTER 33.37N 116.75W
08/01/2014 SAN DIEGO CA DEPT OF HIGHWAYS
CHP REPORTED WATER OVER THE HIGHWAY NEAR THE
INTERSECTION OF HIGHWAY 79 AND CHIHUAHUA
VALLEY RD WITH TRAFFIC STOPPED IN BOTH
DIRECTIONS. SPOTTER ALSO REPORTED THE
ROADWAY WASHED OUT AT THE SAME LOCATION.
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Aug 1, 4:14 PM PDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
414 PM PDT FRI AUG 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD 3 SSW PINE VALLEY 32.81N 116.52W
08/01/2014 SAN DIEGO CA LAW ENFORCEMENT
CHP REPORTED A ROCK SLIDE ON SUNRISE HIGHWAY
PARTIALLY BLOCKING NORTHBOUND LANE.
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Aug 1, 4:25 PM PDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
425 PM PDT FRI AUG 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLASH FLOOD 4 NNW CAMPO 32.68N 116.51W
08/01/2014 SAN DIEGO CA TRAINED SPOTTER
SPOTTER REPORTED WATER ON ROADWAYS UP TO 6
INCHES ON PARTS OF OAK DRIVE...SAGE
DRIVE...LAKE SHORE DRIVE...CYPRUS
DRIVE...AND BASS ROAD. STANDING WATER WAS UP
TO THE FRONT DOOR OF ONE HOME AND THE GARAGE
DOOR OF ANOTHER.
&&
NWS SAN DIEGO CA
IRIS SYSTEMLocal storm report, Aug 1, 5:53 PM PDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
553 PM PDT FRI AUG 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD 3 SSW PINE VALLEY 32.81N 116.52W
08/01/2014 SAN DIEGO CA LAW ENFORCEMENT
CHP REPORTED A ROCK SLIDE ON SUNRISE HIGHWAY
PARTIALLY BLOCKING NORTHBOUND LANE.
0238 PM FLASH FLOOD 4 NNW CAMPO 32.68N 116.51W
08/01/2014 SAN DIEGO CA TRAINED SPOTTER
SPOTTER REPORTED WATER ON ROADWAYS UP TO 6
INCHES ON PARTS OF OAK DRIVE...SAGE
DRIVE...LAKE SHORE DRIVE...CYPRUS
DRIVE...AND BASS ROAD. STANDING WATER WAS UP
TO THE FRONT DOOR OF ONE HOME AND THE GARAGE
DOOR OF ANOTHER.
0349 PM FLASH FLOOD 19 NE VALLEY CENTER 33.37N 116.75W
08/01/2014 SAN DIEGO CA DEPT OF HIGHWAYS
CHP REPORTED WATER OVER THE HIGHWAY NEAR THE
INTERSECTION OF HIGHWAY 79 AND CHIHUAHUA
VALLEY RD WITH TRAFFIC STOPPED IN BOTH
DIRECTIONS. SPOTTER ALSO REPORTED THE
ROADWAY WASHED OUT AT THE SAME LOCATION.
&&
NWS SAN DIEGO CAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:47 AM PDT | Beach Hazards Statement | SGX | San Diego | 2 hr |
| Aug 2, 11:37 AM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Aug 2, 12:28 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Aug 2, 1:17 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Aug 2, 3:04 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 2, 3:51 PM PDT | Beach Hazards Statement | SGX | San Diego | 4 hr |
Nearby
Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.